Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 17, 2014, 02:23:35 AM

Login with username, password and session length


Members
  • Total Members: 23489
  • Latest: Cowboy
Stats
  • Total Posts: 639038
  • Total Topics: 48514
  • Online Today: 205
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 150
Total: 154

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Starting on Atripla (First Time On Meds)?  (Read 1101 times)

0 Members and 1 Guest are viewing this topic.

Offline YnotinVA

  • Member
  • Posts: 8
Starting on Atripla (First Time On Meds)?
« on: November 23, 2006, 10:09:24 PM »
I was diagnosed HIV back in 11/05 after getting a case of Acute Retinal Necrosis (kind of a herpes of the eye).  I came out clean from that event (eyesight and all back to 20/20).  It was also discovered that I had Syphyllis which was later determined (after normal treatment of Penecillin) that I had Neurosyphyllis.  Basically, I've had syphyllis for so long that it was deep inside of my spinal fluid.  I went through the 10-day IV treatment and then another follow up of injections.  My syphyllis count came down like it was supposed to until it got to 128 and then it halted.  My doc thinks the syphyllis count is being impacted by the HIV...so he believes I should start HAART to make the syphyllis numbers go down to null.  My CD4 and VL have been all over the place and nothing showing a trend (I've had anything from 850CD4/7,500VL to 228CD4/220,000VL).  I'm not totally opposed to starting meds it's just bad timing with my job.  I've recently been promoted to Manager and we are currently short staffed by 2 persons.  So I'm having to work very long hours until I get our office fully staffed again (that should be within the next 30-45 days).  My job also requires that I interact with patients/customers/physicians/managers, etc. all day within complex and sometimes sensitive issues involved where I must have a clear head, calm attitude and quick thinking capabilities.  I'm afraid that if I start taking meds now that I won't be able to perform my job in this crucial time where I am heavily relied upon.  Once I have other staff hired and trained, it won't be a problem if I come to work late or call in sick.  But at the moment, that would not be possible for me to do.

My doc wants me to start on Nov. 24th but I want to wait til after the first of the year (sometime in mid-January) to begin when I have a full staff on hand and the office can stand easily in my absence and/or tardiness.  Any advice on if I should over-rule my doc's directions and if I should delay, how to not "piss him off" that I'm going against his desires/request?  Thanks for any help or opinions that you can give.  :)

YnotInVA

Offline Esquare

  • Member
  • Posts: 237
Re: Starting on Atripla (First Time On Meds)?
« Reply #1 on: November 23, 2006, 11:27:48 PM »
I started Atripla a month and a half ago and I have been able to do my job all the same.  I am a manager as well and my office has seen heavy activity since I started and I haven't missed a beat.  Having been newly diagnosed the anxiety that comes with that has been all that has slowed me down. Atripla works differently on people so the CNS side effects could be different for you.  I'm assuming that you are keeping your status quiet.  I'm doing the same and there have been no red flags for my employees.  I hope it keeps up.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.